Lipitor and Muscle Weakness

Muscle weakness is a common side effect of Lipitor. Based on clinical studies, this appears to be most common in people taking Lipitor 40 mg. Most people who experience muscle weakness with Lipitor have no other related symptoms; however, this can be a sign of serious problems. If you develop muscle weakness (especially if it occurs with a fever or illness), contact your healthcare provider.

Does Lipitor Cause Muscle Weakness?

While most people tolerate Lipitor® (atorvastatin calcium) well, side effects are possible. Muscle weakness is one such common side effect. In clinical studies, muscle weakness (or a general feeling of weakness) occurred in up to 3.8 percent of people taking Lipitor. Muscle weakness was most common in those taking Lipitor 40 mg and least common in people taking Lipitor 20 mg or 80 mg (0 percent).
 

Muscle Weakness With Lipitor: What to Watch For

Most people who have muscle weakness while on Lipitor have no other related symptoms. However, in less than 1 percent of cases, people develop a serious problem with their muscles while taking Lipitor, and muscle weakness can be a symptom of such a problem. Two serious muscle problems that are rarely seen in people taking this drug are myopathy and rhabdomyolysis. Rhabdomyolysis is serious because it can cause muscles to break down, which can lead to acute kidney failure, and in some cases, to loss of life.
 
If you develop muscle weakness, tenderness, or pain (especially if you also have a fever or feel ill) while on Lipitor, call your healthcare provider immediately. This could be a sign that you have a serious condition that needs prompt medical treatment.
 
5 Questions to Ask Your Doctor About ED

Lipitor Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.